Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 207, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2012, 7:48 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2012, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 12, 2012, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 176 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 8:00 PM CDT | TSTM WND DMG | Moyers, OK | LARGE TREE DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 7:16 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3359 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS54 KTSA 130048
SVRTSA
OKC023-127-130145-
/O.NEW.KTSA.SV.W.0207.120813T0048Z-120813T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT SUN AUG 12 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 845 PM CDT
* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF
KELLOND...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MOYERS...KELLOND...KENT...ANTLERS...KOSOMA...RATTAN...OLETA AND
CLOUDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF
NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.
&&
LAT...LON 3413 9596 3415 9596 3415 9598 3416 9598
3417 9578 3434 9578 3439 9515 3407 9516
TIME...MOT...LOC 0048Z 268DEG 31KT 3423 9588
$$2 follow-up statements
914
WWUS54 KTSA 130117
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT SUN AUG 12 2012
OKC023-127-130145-
/O.CON.KTSA.SV.W.0207.000000T0000Z-120813T0145Z/
CHOCTAW OK-PUSHMATAHA OK-
817 PM CDT SUN AUG 12 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHERN PUSHMATAHA AND NORTHERN CHOCTAW COUNTIES...
AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KELLOND...
MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SPEER...
DELA...FINLEY...APPLE...RATTAN...OLETA...CLOUDY...CORINNE AND SOBOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3413 9596 3415 9596 3415 9598 3416 9598
3417 9578 3434 9578 3439 9515 3407 9516
TIME...MOT...LOC 0117Z 268DEG 31KT 3426 9561
$$266
WWUS54 KTSA 130128
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SUN AUG 12 2012
OKC023-127-130145-
/O.CON.KTSA.SV.W.0207.000000T0000Z-120813T0145Z/
CHOCTAW OK-PUSHMATAHA OK-
828 PM CDT SUN AUG 12 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHERN PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...
AT 825 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTLERS...
MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FINLEY...
APPLE...RATTAN...OLETA...CLOUDY...CORINNE AND SOBOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3411 9570 3418 9570 3431 9570 3439 9515
3407 9516 3411 9567
TIME...MOT...LOC 0128Z 268DEG 31KT 3426 9553
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:45 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 12, 7:45 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 745 PM CDT SUN AUG 12 2012 .DISCUSSION... TEXT PRODUCTS WERE UPDATED TO INCLUDE SVR WATCH FOR SE OK. SLOW MOVING FRONT EXTENDS FROM SE KS DOWN TO THE WEST OF TULSA AND THEN DOWN INTO SOUTH CENTRAL OK. SEVERE STORMS HAVE ERUPTED OVER SOUTH CENTRAL OK DOWN WHERE THE BEST INSTABILITY LIES...AND WITH 30KTS OF 500MB FLOW...THERE IS ENOUGH SHEAR TO FOR SUSTAINED CELLS TO ROTATE. FAIRLY UNIDIRECTIONAL WNW FLOW ALOFT IS FAVORING SPLITTING CELLS...AND INDEED A LEFT SPLIT IS MOVING TOWARD PUSHMATAHA COUNTY AS I TYPE. OTHER CELLS ARE DEVELOPING TO ITS NORTH AS WELL...SO SOME CELL MERGERS COULD OCCUR AS WELL. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. WILL CONTINUE TO MONITOR AREAS TO THE NORTH ALONG THE FRONT...AS THE LATEST RUNS OF THE HRRR MODEL CONTINUE TO INDICATE SCT DVLPMT THIS EVENING. LACY && .PREV DISCUSSION... /ISSUED 621 PM CDT SUN AUG 12 2012/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A COLD FRONT IS POISED TO MOVE THROUGH KBVO AND THE TULSA TAF SITES DURING THE NEXT HOUR OR SO. THE FRONT WILL SLOWLY WORK THROUGH THE AREA TONIGHT MAKING IT THROUGH FSM AROUND 10Z. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT TONIGHT. HAVE GONE WITH TEMPO THUNDER AT KMLC AND VCTS AT THE ARKANSAS TAF SITES FOR NOW. VFR CONDITIONS ARE EXPECTED ON MONDAY. PREV DISCUSSION... /ISSUED 355 PM CDT SUN AUG 12 2012/ DISCUSSION... A SHORTWAVE CURRENTLY LOCATED OVER THE NORTHERN PLAINS WAS PUSHING A COLD FRONT THROUGH WESTERN AND CENTRAL OKLAHOMA THIS AFTERNOON. AHEAD OF THE FRONT...TEMPS HAVE WARMED INTO THE LOW 90S TO AROUND 100 DEGREES WITH BREEZY SOUTHERLY WINDS. THIS FRONT IS EXPECTED TO ENTER INTO EASTERN OKLAHOMA DURING THE LATE AFTERNOON/EVENING HOURS AND NORTHWEST ARKANSAS OVERNIGHT. CHANCES FOR SHOWERS AND THUNDERSTORMS REMAIN PROBABLE ACROSS THE REGION AS THE FRONT PUSHES THROUGH. TEMPS THIS AFTERNOON ARE WARMING ENOUGH TO DEVELOP INSTABILITY OVER THE REGION WHICH WILL CREATE THE POTENTIAL FOR SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL STILL LOOK TO BE THE MAIN THREATS. WINDS WILL SHIFT OUT OF THE NORTH-NORTHWEST BEHIND THE FRONTAL PASSAGE...WHICH COULD CREATE A CONCERN FOR THE FIGHTING OF ANY WILDFIRES. THE COLD FRONT SHOULD BE NEAR THE RED RIVER VALLEY MONDAY MORNING...WITH MOST OF THE PRECIP HAVING PUSHED OUT OF THE AREA. WILL LEAVE A SLIGHT CHANCE POP ACROSS FAR SOUTHEAST OKLAHOMA. BEHIND THE FRONTAL BOUNDARY...LATEST MODEL SOLUTIONS DEVELOP A MCS OVER EASTERN COLORADO/WESTERN KANSAS MONDAY NIGHT AND PUSH IT EAST/SOUTHEASTWARD TUESDAY MORNING. THE LOCATION OF THE MCS TUESDAY MORNING STILL REMAINS SOME WHAT UNCERTAIN THOUGH ANY OUTFLOW BOUNDARY COULD PUSH THROUGH THE REGION IF THE MCS STAYS OVER KANSAS. THUS...WILL CONTINUE CHANCE POPS TUESDAY AND COOLER TEMP NORTH OF I-40. IF INDICATIONS ARE THAT THE SYSTEM COULD REMAIN NORTH OF THE REGION...THEN THESE TEMPS WILL NEED TO BE BUMPED BACK UP. A PIECE OF ENERGY WITHIN THE NORTHWESTERLY UPPER LEVEL FLOW LOOKS TO MOVE ACROSS THE SOUTHERN PLAINS TUESDAY AND WEDNESDAY AS WELL WHICH WILL KEEP POPS IN THE GRIDS THROUGH WEDNESDAY. THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE TO BE THURSDAY INTO FRIDAY IN RESPONSE TO A STRONGER COLD FRONT MOVING ACROSS THE PLAINS. TEMPS BEHIND THIS FRONT SHOULD BE ABLE TO BE BELOW NORMAL WITH HIGHS IN THE 80S FOR MOST LOCATIONS INTO THE WEEKEND. USED THE ECMWF FOR DETAILS IN THE EXTENDED PERIODS AS IT CONTINUES TO BE THE MOST CONSISTENT WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 96 64 88 / 20 10 10 30 FSM 72 98 66 93 / 30 10 10 20 MLC 70 99 65 93 / 30 10 10 30 BVO 61 93 60 87 / 20 0 10 30 FYV 65 91 58 88 / 30 10 10 20 BYV 68 89 60 88 / 30 10 10 20 MKO 68 97 63 90 / 30 10 10 30 MIO 65 90 61 87 / 20 10 10 30 F10 68 98 65 90 / 20 10 10 30 HHW 73 100 67 97 / 40 20 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Aug 12, 4:45 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 PM CDT SUN AUG 12 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-130945- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 445 PM CDT SUN AUG 12 2012 ...CHANCE OF SEVERE STORMS THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY SOUTH AND EAST OF INTERSTATE 44. ONSET...AFTER 5 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...NORTHWEST OF A MCALESTER TO FAYETTEVILLE LINE. ONSET...ONGOING. DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA BY LATE AFTERNOON. HOT AND DRY CONDITIONS WITH BREEZY SOUTHWEST WINDS PREVAIL AHEAD OF THE FRONT...AND WITH THE ONGOING DROUGHT CONDITIONS...FIRE WEATHER CONCERNS WILL BE RAISED. ADDITIONALLY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON IN TWO MAIN AREAS. STORMS COULD DEVELOP OVER SOUTH CENTRAL OKLAHOMA AND MOVE INTO SOUTHEAST OKLAHOMA LATER ON. IN ADDITION...DATA INDICATES THAT A FEW STORMS COULD FIRE OVER FAR NORTHEAST OKLAHOMA ALONG THE FRONT AND MOVE INTO NORTHWEST ARKANSAS THIS EVENING. THUNDERSTORM CHANCES WILL CONTINUE WELL INTO THE OVERNIGHT HOURS AS THE FRONT SLOWLY PUSHES SOUTHEASTWARD. ANY STORM WHICH FORM THIS AFTERNOON AND EVENING WILL CARRY A RISK OF BOTH LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER RISK WILL DECREASE OVERNIGHT. HEAT INDICES IN THE 100 TO 104 RANGE ARE OBSERVED OVER SOUTHEAST OKLAHOMA WHERE DEWPOINTS ARE HIGHER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED BY LATE AFTERNOON ON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... BREEZY NORTH WINDS AND VERY DRY CONDITIONS WILL YIELD AN ELEVATED FIRE DANGER ON MONDAY. DATA CONTINUES TO INDICATE THAT A THUNDERSTORM COMPLEX WILL DEVELOP ACROSS THE HIGH PLAINS AND MOVE INTO THE AREA ON TUESDAY. THE BOUNDARY THAT IS PRODUCED FROM THIS THUNDERSTORM COMPLEX WILL REMAIN IN THE AREA ON WEDNESDAY AND MAY SUPPORT ADDITIONAL STORM DEVELOPMENT. AN ELEVATED FIRE DANGER DAY IS EXPECTED ON WEDNESDAY AS WELL AHEAD OF ANOTHER FRONT. A STRONG COLD FRONT IS STILL EXPECTED TO ARRIVE ON THURSDAY...BRINGING COOLER TEMPERATURES AND HIGHER RAIN AND STORM CHANCES THROUGH FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 12, 7:14 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT SUN AUG 12 2012
OKZ049-130100-
PUSHMATAHA OK-
714 PM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PUSHMATAHA
AT 715 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST
OF MOYERS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ANTLERS...DELA...MOYERS...FINLEY...
KOSOMA...KELLOND...EUBANKS AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3427 9579 3450 9579 3451 9578 3451 9568
3452 9568 3452 9544 3416 9550
TIME...MOT...LOC 0015Z 285DEG 27KT 3442 9589The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:14 PM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Aug 12, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 33 min |
| Aug 12, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 47 min |
| Aug 12, 8:36 PM CDT | Special Weather Statement | TSA | McIntosh | 24 min |
| Aug 12, 8:42 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 34 min |
| Aug 12, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 40 min |
| Aug 12, 9:57 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 48 min |
| Aug 12, 10:14 PM CDT | Special Weather Statement | TSA | Adair | 31 min |
| Aug 12, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 54 min |
| Aug 12, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 48 min |
| Aug 12, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 47 min |
| Aug 12, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 12 min |
| Aug 12, 10:42 PM CDT | Special Weather Statement | TSA | Delaware | 33 min |
| Aug 12, 10:57 PM CDT | Special Weather Statement | TSA | Ottawa | 33 min |
| Aug 12, 11:05 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 25 min |
| Aug 12, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 37 min |
| Aug 12, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 13 min |
| Aug 12, 11:30 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 25 min |
| Aug 13, 12:29 AM CDT | Special Weather Statement | TSA | Delaware | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.